MAUDE Adverse Event Report: NOVO NORDISK A/S, MS HJOERRING NOVOFINE PLUS 4MM (32G); NEEDLE

NOVO NORDISK A/S, MS HJOERRING NOVOFINE PLUS 4MM (32G); NEEDLE
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); Injection Site Reaction (4562)
Type of Reportable Event Serious Injury
Event or Problem Description
Event verbatim [preferred term] (related symptoms if any separated by commas).Needle broke inside skin at injection site [needle issue].Needle broke inside skin at injection site [injection site injury].Needle broke inside skin at injection site [injury associated with device].This serious spontaneous case from the united states was reported by a consumer as "needle broke inside skin at injection site(needle broken)" with an unspecified onset date, "needle broke inside skin at injection site(injection site injury)" with an unspecified onset date, "needle broke inside skin at injection site(needle stick/puncture)" with an unspecified onset date, and concerned a adult female patient (born in 1951) who was treated with novofine plus 4mm (32g) (needle) from unknown start date for "device therapy".Medical history was not provided.On an unspecified date, the patient reported that the needle broke at injection site and was still stuck in skin.Batch numbers: novofine plus 4mm (32g): 20f13n.Action taken to novofine plus 4mm (32g) (needle) was not reported.The outcome for the event "needle broke inside skin at injection site(needle broken)" was recovered.The outcome for the event "needle broke inside skin at injection site(injection site injury)" was recovered.The outcome for the event "needle broke inside skin at injection site(needle stick/puncture)" was recovered.Investigation result: novofine plus (32g) batch number:20f13n.The product was not returned for examination.Microscopic examination performed.A visual examination of the back needle of the reference sample was performed.The needles were tested for flow with measure threads.Needles tested for silicone on patient needle.Needle points on patient needles examined visually for defects.An examination of a reference sample showed nothing abnormal.During investigation no irregularities related to the complaint was detected on a reference sample of the batch in question.References included: reference type: e2b linked report.Reference id#: (b)(4).Reference notes: same reporter, similar event.Final manufacturer's comment: 12-jun-2021: the suspected device (novofine plus 32g) has not been returned to novo nordisk a/s for the investigation.The batch trend analysis and reference sample examination revealed nothing abnormal.No abnormalities relating to the observed problem were found.With the available limited information regarding the handling of the suspected device, it is not possible to identify a clear root cause in relation to functionality of novofine plus 32g.Elderly age of the patient is a risk factor for needle injury as the skin is more fragile in older patients.Evaluation summary: novofine plus (32g) batch number:20f13n.The product was not returned for examination.If possible, please forward the reported product(s) for further investigations.Microscopic examination performed.A visual examination of the back needle of the reference sample was performed.The needles were tested for flow with measure threads.Needles tested for silicone on patient needle.Needle points on patient needles examined visually for defects.An examination of a reference sample showed nothing abnormal.During investigation no irregularities related to the complaint was detected on a reference sample of the batch in question.

Brand Name
NOVOFINE PLUS 4MM (32G)
Common Device Name
NEEDLE
Manufacturer (Section D)
NOVO NORDISK A/S, MS HJOERRING
hjoerring,,
DA 
MDR Report Key12030775
Report Number9681822-2021-00006
Device Sequence Number11803831
Product Code FMI
UDI-Device Identifier00301691855505
UDI-Public00301691855505
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K133738
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/17/2025
Device Model NumberN/A
Device Catalogue Number185550
Device Lot Number20F13N
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2021
Initial Report FDA Received Date06/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;